Alert archive / South Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 27, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 16, 1999, 1:39 AM EDT for Georgetown County, South Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1999, 1:39 AM EDT (05:39 UTC)
- Expired
- Sep 16, 1999, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 160540 FFWILM NCC017-019-047-129-141-155-SCC033-043-051-067-161200- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 139 AM EDT THU SEP 16 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR... BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA * UNTIL 800 AM EDT * AT 130 AM EDT BANDS OF HEAVY RAINFALL FROM HURRICANE FLOYD WILL CONTINUE TO SPREAD ACROSS THE REGION THROUGH THE EARLY MORNING HOURS. THERE HAVE ALREADY BEEN NUMEROUS REPORTS OF SEVERE FLOODING IN SEVERAL COUNTIES IN NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA. ADDITIONAL RAINFALL TOTALS OF 3 TO 6 INCHES CAN BE EXPECTED ACROSS EASTERN HORRY...EASTERN BLADEN...EASTERN COLUMBUS...NEW HANOVER...AND PENDER COUNTIES. ELSEWHERE ACROSS THE WARNED AREA AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS POSSIBLE. THE GROUND IS EXTREMELY SATURATED FROM EARLIER RAINFALL...THUS ANY ADDITIONAL RAINFALL WILL SIGNIFICANTLY AGGRAVATE CURRENT FLOOD PROBLEMS. THIS IS A VERY DANGEROUS WEATHER SITUATION AND RESIDENTS ARE ADVISED NOT TO DRIVE ON AREA ROADS SINCE LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS ADVISE THAT THERE ARE SEVERAL MAJOR ROAD WASHOUTS AND CULVERT FAILURES IN ADDITION TO SEVERE WIDESPREAD FLOODING. STAAY TUNED TO NOAA WEATHER RADIO ON THIS VERY DANGEROUS WEATHER SITUATION. $$ SRP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 11:55 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 15, 11:55 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED WARNING/ADVISORY SECTION
NATIONAL WEATHER SERVICE WILMINGTON NC
1155 PM EDT WED SEP 15 1999
HURRICANE FLOYD HAS PRIMARILY BEEN A FLOOD PROBLEM SO FAR...HOWEVER
GIVEN THE CURRENT FORECAST TRACK TOWARD THE AREA EXPECT WINDS TO
INCREASE TO HURRICANE FORCE ALONG THE COAST LATE TONIGHT. LUCKILY
FLOYD HAS WEAKENED FROM 24 HOURS AGO...IN ADDITION THE EYE APPEARS
TO HAVE BECOME RATHER ASYMMETRICAL W/ IN THE LAST HOUR. HOWEVER...
GIVEN VERY SATURATED GROUND CONDITIONS IT WILL NOT TAKE AS MUCH WIND
TO KNOCK TREES DOWN AND ANY ADDITIONAL RAINFALL WILL FURTHER
AGGRAVATE CURRENT FLOOD PROBLEMS.
WE HAVE RECEIVED A FEW RAINFALL REPORTS ACROSS THE CAPE FEAR REGION
OF AROUND 12 INCHES SINCE THIS ALL BEGAN YESTERDAY. RECENTLY...
HEAVIER BANDS HAVE FINALLY WORKED INTO THE ERN PEE DEE ZONES
PROMPTING ADDITIONAL FLOOD WARNINGS...SEE NO NEED TO LOWER FFA AT
THIS JUNCTURE. WILL LIKELY HAVE TO FINE TUNE THE INLAND HIGH WIND
WARNINGS FOR PORTIONS OF SOUTHEAST NC AND NORTHEAST SC DEPENDING ON
NEW NHC FLOYD ADVISORY. WILL MAKE OTHER ADJUSTMENTS ONCE NEW FLOYD
INFO BECOMES AVAILABLE...SO EXPECT A MINOR DELAY IN CWF AND ZFP
ISSUANCE.
.ILM...HURRICANE WARNING SURF CITY NC TO SOUTH SANTEE RIVER SC
INLAND HIGH WIND WARNING THROUGH THU MORNING NCZ087-096-099
HIGH WIND WARNING THROUGH 10Z NCZ087-SCZ017-023-024-032-033-039
TORNADO WATCH THROUGH 13Z FRI NCZ096-99
FLOOD WATCH THROUGH THU MORING
NCZ087-096-099-SCZ017-023-024-032-033-039.
PFAFFIn the hours before
Local storm report, Sep 15, 9:45 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
945 PM EDT WED SEP 15 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
820 PM MYRTE BEACH SC FLOODING
09/15/99 HORRY EOC REPORTS WATER CHEST DEEP
ON PINEWOOD ROAD.
820 PM MYRTLE BERACH SC FLOODING
09/15/99 HORRY EOC REPORTS WATER 3-4 FEET DEEP
TIMBERLINE DRIVE
930 PM WILMINGTON NC FLOODING
09/15/99 NEW HANOVER PUBLIC REPORTS OF WATER 6-8 FEET
OVER ISLAND CREEK BRIDGE ON
SIDBURY ROAD.
NNNNLocal storm report, Sep 15, 9:45 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
945 PM EDT WED SEP 15 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
820 PM MYRTE BEACH SC FLOODING
09/15/99 HORRY EOC REPORTS WATER CHEST DEEP
ON PINEWOOD ROAD.
820 PM MYRTLE BERACH SC FLOODING
09/15/99 HORRY EOC REPORTS WATER 3-4 FEET DEEP
TIMBERLINE DRIVE
930 PM WILMINGTON NC FLOODING
09/15/99 NEW HANOVER PUBLIC REPORTS OF WATER 6-8 FEET
OVER ISLAND CREEK BRIDGE ON
SIDBURY ROAD.
NNNNLocal storm report, Sep 15, 11:05 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY
1105 PM EDT WED SEP 15 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM GREENVILLE NC TORNADO SPOTTED EAST OF
09/15/99 PITT GREENVILLE
0440 PM EMERALD ISLE NC TORNADO TOUCHDOWN AT THE
09/15/99 CARTERET POINT IN EMERALD ISLE -
ROOF OFF STRUCTURE
0555 PM HARLOWE NC PUBLIC REPORT OF TORNADO
09/15/99 CARTERET ALONG NEWPORT RIVER
0620 PM ATLANTIC BEACH NC 80 MPH WIND GUST REPORTED
09/15/99 CARTERET NWS METEOROLOGIST
0625 PM BATH CREEK NC WATERSPOUT IN BATH CREEK
09/15/99 BEAUFORT REPORTED BY COUNTY 911
0705 PM ATLANTIC BEACH NC TORNADO TOUCHDOWN REPORTED
09/15/99 CARTERET BY COUNTY 911
0705 PM BLOUNTS CREEK NC TORNADO REPORTED BY HAM SPOTTER
09/15/99 BEAUFORT
0720 PM LAKE PHELPS NC TORNADO AT LAKE PHELPS AND
09/15/99 WASHINGTON AND SHORE DRIVE - DESTROYED
MOBILE HOME - REPORTED BY
COUNTY 911
0725 PM ROSE BAY NC TORNADO WEST OF SWANQUARTER
09/15/99 HYDE COUNTY
0731 PM BAYBORO NC TORNADO ON GROUND REPORTED
09/15/99 PAMLICO BY NC DEPT. OF TRANS.
0740 PM HOBUCKEN NC TORNADO TOUCHDOWN NEAR HOBUCKEN
09/15/99 PAMLICO CHURCH AND SCHOOL DAMAGED
REPORTED BY COUNTY 911
0820 PM COVE CITY NC TORNADO REPORTED ON GROUND
09/15/99 CRAVEN BETWEEN COVE CITY AND FT.
BARNWELL - REPORTED BY
FIRE DEPT.
NMPThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 1:39 AM EDT | Flash Flood Warning | ILM | Dillon, Horry, Marion | 6 hr |
| Sep 16, 8:02 AM EDT | Flash Flood Warning | ILM | Horry | 6 hr |
| Sep 16, 8:02 AM EDT | Flash Flood Warning | ILM | Dillon, Marion | 6 hr |
| Sep 16, 8:02 AM EDT | Flash Flood Warning | ILM | Georgetown | 6 hr |
| Sep 16, 3:15 PM EDT | Flash Flood Warning | ILM | Horry | 11 hr |
Nearby
Flash Flood Warnings in South Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.